Alert archive / Ohio / Special Weather Statements in 2022
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 1, 2022, 8:08 PM EDT for Lorain County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 8:08 PM EDT (00:08 UTC)
- Expired
- Aug 1, 2022, 9:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 40
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 38 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
795
WWUS81 KCLE 020008
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
808 PM EDT Mon Aug 1 2022
OHZ009-010-019-020100-
Huron OH-Erie OH-Lorain OH-
808 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of northeastern Huron,
Erie and southern Lorain Counties through 900 PM EDT...
At 807 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milan, or 8 miles northeast of Norwalk, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grafton, Wellington, Wakeman, Oberlin, Lagrange, Penfield, South
Amherst, Pittsfield, Berlin Heights, Kipton and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 8256 4138 8252 4140 8240 4127 8197
4120 8202 4119 8207 4114 8208 4114 8217
4109 8218
TIME...MOT...LOC 0007Z 294DEG 22KT 4133 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:43 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 1, 7:43 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
743 PM EDT Mon Aug 1 2022
.SYNOPSIS...
A cold front sweeps east across our region this evening through
the wee hours of Tuesday morning. Behind the front, a high
pressure ridge builds east before a warm front sweeps north
through the area Wednesday morning. Weak ridging follows the
warm front before another cold front drifts southeast Thursday
night into Friday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Shower and thunderstorm coverage remains fairly low across the
area this evening, likely due to updrafts struggling from mid to
upper-level dry air under weak mid-level lapse rates less than 6
degrees C/km. Bulk layer shear values have decreased to
generally less than 20 knots so any remaining severe threat for
our area is likely done. Not anticipating too much additional
shower and thunderstorm coverage along the cold front tonight
with the loss of diurnal heating and a general lack of robust cu
development this afternoon. Only exception could be across NW
PA where a fairly decent cluster of storms across Canada may
move southeast across Lake Erie through this evening.
Previous Discussion...Westerly to west-northwesterly flow
aloft and embedded shortwave disturbances affect our CWA the
rest of this afternoon through tonight. Our CWA is squarely in
the warm sector late this afternoon. Diurnal heating and low-
level warm and moist air advection have yielded weak to moderate
boundary layer CAPE amidst moderate effective bulk shear.
Convective mixing of the boundary layer will allow low-level
lapse rates to steepen and DCAPE to grow to moderate to perhaps
strong magnitudes through this early evening. This environment
may support a few severe thunderstorms with damaging wind gusts
through this early evening. Isolated showers and thunderstorms
will likely accompany moist isentropic ascent and low-level
convergence ahead of a remnant MCV tracking eastward through
Mid-OH through this late afternoon or early evening. In
addition, CAM's continue to suggest isolated showers and
thunderstorms may accompany a subtle pre-frontal surface trough
drifting eastward across our CWA through this early evening,
especially east of I-71. Otherwise, a surface cold front will
sweep generally eastward early this evening through the wee
hours of Tuesday morning. This front will likely be the primary
focus for isolated shower and thunderstorm development. Coverage
and intensity of convection along the front will decrease with
time as the warm sector boundary layer stabilizes via nocturnal
cooling. Finally, a post-frontal surface trough should slide
southeastward across Lake Erie and our CWA during the predawn
hours of Tuesday morning. Moderate to strong lake-induced CAPE
over central and eastern Lake Erie, and convergence along the
trough axis may allow a few lake-enhanced showers and
thunderstorms to occur over and immediately southeast of the
lake in northeast OH and northwest PA. Lows should settle into
the 60's overnight tonight.
Fair weather is likely Tuesday through Tuesday night as high
pressure at the surface and aloft advances eastward. The surface
portion of this ridge should crest over our CWA on Tuesday and
then begin to exit Tuesday night, when a subtle warm front
should sweep northward. Moist isentropic ascent along the
upper-reaches of this front may trigger a few sprinkles, but
measurable rainfall is not expected. High temperatures should
reach the mid 70's to mid 80's late Tuesday afternoon with a
general east-to-west gradient in readings. Overnight lows should
mainly reach the 60's Tuesday night. However, 50's are expected
in interior northwest PA and far-northeast OH, where a clearer
sky should contribute to greater radiational cooling.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Relatively weak upper level trough is expected to move east into the
Great Lakes region by Wednesday. This feature should force a
surface low pressure system to move well north into northern Quebec
during the same period. A trailing cold front from the low is then
is expected to move east across the forecast area by Thursday when
it should become nearly stationary. Warm air advection ahead of the
front will push temperatures into the 90s again Wednesday and
increase instability across the area Wednesday night into Thursday.
Expecting the potential for showers and thunderstorms to move east
ahead of the cold front during this time period. High based CAPE is
expected Wednesday afternoon and night with limited moisture. CAPE
descends Thursday morning and atmosphere destabilizes further with
time increasing the thunderstorm threat. Front becomes stationary
Thursday night along with lingering threat for showers and
thunderstorms as well. Clouds and threat for precipitation Thursday
should knock temperatures back about 6 to 10 degrees across the
area.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A large area of upper level high pressure becomes centered over the
Plains states by Friday forcing midweek shortwave trough over the
local area to become nearly stationary. This trough axis will help
focus an axis of moisture from the Gulf of Mexico north-northeast
into the forecast area Friday into Saturday. The cold front that is
expected to move east across the area Thursday becomes nearly
stationary Thursday night into Friday morning. This frontal
boundary will aid in some lift across the area and has the potential
to produce some locally heavy rain across the area. Latest model
soundings support a deep moisture layer with a warm cloud depth up
to 11000 feet. Precipitable water values well over 2 inches across
the area. Storm total QPF amounts not terribly high Wednesday night
through Friday night. Highest amounts just over 1 inch across the
northern tier counties and three quarters of an inch across the
south. Obviously, these numbers will be need to be adjusted with
time but bears watching over the next few days. Eventually, another
shortwave trough races east across the Lower 48 States over the
weekend and helps to eject the nearly stationary shortwave trough
over the area. This will also force a cold front east across the
area Sunday night. This front will then become nearly stationary
for Monday with yet another sound of showers and thunderstorms
across the area. Otherwise, no major changes in temperatures
expected during this period.
&&
.AVIATION /00Z Tuesday THROUGH Saturday/...
For the most part, have removed thunderstorm mention across the
TAF sites for the rest of this evening with the exception of FDY
and ERI. The thunderstorm threat at FDY should only persist over
the next hour or so, though anticipate the heaviest part of the
storm to miss the TAF sites to the south. Otherwise, a fairly
robust cluster of thunderstorms has developed on the northeast
shore of Lake Erie on the Canadian side and we'll need to
monitor these storms for any potential impact at ERI later this
evening or overnight.
Generally VFR conditions are anticipated at the TAF sites
through the TAF period, though could see some lower ceilings
associated with lake effect clouds in the 3000 to 3500 ft range
at CLE/YNG/ERI tonight into tomorrow morning.
Winds are shifting towards the west and northwest behind the
cold front, around 10 knots, with southwest winds, 10 to 15
knots, ahead of the front. Following cold frontal passage later
this evening and overnight, anticipate winds to shift at all TAF
sites towards the west and northwest, 5 to 10 knots. West to
northwest flow of 5 to 10 knots will then persist through the
rest of the TAF period.
Outlook...Non-VFR possible in showers and thunderstorms late
Wednesday through Friday in showers and/or thunderstorms.
&&
.MARINE...
A cold front is expected to move east across the lake tonight and
winds should diminish with the front. However, winds will increase
again later tonight as northwest flow develops to 15 to 25 knots
resulting in small craft advisory. Will hoist the small craft
advisory from 8 PM tonight through 11 AM tomorrow morning. Winds
quickly diminish to light southerly by Tuesday afternoon and start
to increase again as southwest flow persists into Thursday. A cold
front is expected to move southeast across the lake Thursday night
where it will become nearly stationary south of the lake Friday. The
front should then move back north as a warm front Saturday keeping
winds fairly light.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Tuesday morning for OHZ011-012-
089.
PA...Beach Hazards Statement through Tuesday morning for PAZ001.
MARINE...Small Craft Advisory until 11 AM EDT Tuesday for LEZ146>149.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Kahn
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Kahn
MARINE...LombardyHazardous weather outlook, Aug 1, 3:52 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 352 PM EDT Mon Aug 1 2022 LEZ061-142>149-162>169-OHZ007>009-013-014-018>023-027>033-036>038- 047-PAZ002-003-022000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 352 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-089-PAZ001-022000- Lake-Ashtabula Lakeshore-Northern Erie- 352 PM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Showers and thunderstorms are expected this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011-022000- Cuyahoga- 352 PM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010-022000- Lorain- 352 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. There is a moderate rip current risk for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006-017-022000- Lucas-Wood-Hancock- 352 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may approach 100 degrees on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 1, 8:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
808 PM EDT Mon Aug 1 2022
OHZ009-010-019-020100-
Huron OH-Erie OH-Lorain OH-
808 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of northeastern Huron,
Erie and southern Lorain Counties through 900 PM EDT...
At 807 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milan, or 8 miles northeast of Norwalk, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grafton, Wellington, Wakeman, Oberlin, Lagrange, Penfield, South
Amherst, Pittsfield, Berlin Heights, Kipton and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 8256 4138 8252 4140 8240 4127 8197
4120 8202 4119 8207 4114 8208 4114 8217
4109 8218
TIME...MOT...LOC 0007Z 294DEG 22KT 4133 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:18 PM EDT | Special Weather Statement | CLE | Hancock | 42 min |
| Aug 1, 8:52 PM EDT | Special Weather Statement | CLE | Crawford, Seneca, Wyandot | 38 min |
| Aug 1, 10:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 2, 8:12 AM EDT | Special Marine Warning | CLE | 48 min | |
| Aug 2, 3:52 PM EDT | Heat Advisory | CLE | Crawford, Erie, Hancock, Huron, Lucas, Marion and 6 more | 28 hr |
| Aug 1, 10:53 PM EDT | Special Weather Statement | CLE | Erie | 52 min |
| Aug 1, 11:47 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
| Aug 2, 12:02 AM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Special Weather Statements in Ohio, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.